Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 8, 2011, 1:12 PM PDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 1:12 PM PDT (20:12 UTC)
- Expired
- Jul 8, 2011, 1:45 PM PDT
- In force
- 33 min
- Issued by
- NWS Elko, NV
The radar
The Salt Lake City radar (KMTX), 196 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS85 KLKN 082012 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 112 PM PDT FRI JUL 8 2011 NVZ033-035-082045- EXTREME EASTERN ELKO COUNTY NV-WHITE PINE COUNTY NV- 112 PM PDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 145 PM PDT... AT 104 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF IBAPAH...OR 20 MILES EAST OF LAGES JUNCTION...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. && LAT...LON 4024 11423 4004 11416 4006 11431 4015 11434 TIME...MOT...LOC 2012Z 254DEG 15KT 4013 11421 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:36 PM PDT, 36 minutes earlier.
Area forecast discussion, Jul 8, 12:36 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1236 PM PDT FRI JUL 8 2011 .SYNOPSIS...DRIER AIR MOVING IN FROM THE WEST WILL RESTRICT THUNDERSTORMS TO EASTERN AND CENTRAL NEVADA TODAY THROUGH SUNDAY. && .UPDATE...MOISTURE HAS BEEN MORE ABUNDANT ACROSS NORTHEASTERN NEVADA THAN PREVIOUSLY ANTICIPATED AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS NORTHERN ELKO COUNTY. AS PREVIOUS FORECAST WAS DRY IN THIS AREA...HAVE UPDATED TO INCLUDE SCATTERED THUNDERSTORMS HERE. NO OTHER CHANGES AT THIS TIME. ALL PRODUCTS SENT. RCM && .PREV DISCUSSION... /ISSUED AT 335 AM / SYNOPSIS...DRIER AIR MOVING IN FROM THE WEST WILL RESTRICT THUNDERSTORMS TO EASTERN NEVADA TODAY THROUGH SUNDAY. SHORT TERM...TODAY THROUGH SATURDAY. SHORT WAVE TROUGH BRUSHING NRN NV WILL BRING A DRIER AIRMAS TO THE WRN PORTION OF THE FCST AREA TODAY AND SATURDAY WITH TSTMS CONFINED TO AREAS EAST OF THE RUBY MOUNTAINS AND OVER WHITE PINE COUNTY AND THE ERN PORTION OF NRN NYE COUNTY. COVERAGE WILL BE ISOLATED TO SCATTERED. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. RELATIVELY WEAK SOUTHWEST FLOW ALOFT OVER THE CWA THROUGH NEXT TUESDAY. REMNANT MOIST AND UNSTABLE AIR LINGERING OVER MAINLY WHITE PINE AND EASTERN ELKO COUNTIES SUNDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS. THUNDERSTORM ACTIVITY SHOULD BE LIMITED TO NE ELKO COUNTY MONDAY AND TUESDAY AFTERNOONS. SOUTHWEST FLOW ALOFT INCREASES OVER THE CWA DURING THE MIDDLE OF NEXT WEEK AS A TROUGH DROPS INTO THE PAC NW. ALL IN ALL...GENERALLY MILD CONDITIONS THROUGH THE LONG TERM PERIOD...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND...COOLING SLIGHTLY NEXT WEEK WITH THE APPROACHING TROUGH...WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. BEST CHANCE FOR ANY PRECIP IN THE EXTENDED PERIOD WILL BE SUNDAY AFTERNOON ACROSS EASTERN NEVADA. OTHERWISE MOSTLY DRY THROUGH NEXT THURSDAY. AVIATION...SHOWER AND THUNDERSTORM ACTIVITY SETTING UP ACROSS CENTRAL AND EASTERN NEVADA AGAIN TODAY. AROUND A 55 PERCENT CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY FOR KELY TODAY...AND AROUND A 25 PERCENT CHANCE FOR KTPH. LESS THAN 10 PERCENT CHANCE FOR KWMC AND KEKO AS THE AIR ACROSS NORTHERN NEVADA WILL BE DRIER THAN CENTRAL AND EXTREME EASTERN NEVADA LOCATIONS. BRIEF HEAVY RAIN WILL BE THE MAIN CONCERN ACROSS CENTRAL NEVADA IN THUNDERSTORM ACTIVITY. FIRE WEATHER...DRIER AIR FROM THE WEST WILL CONFINE TSTM ACTIVITY TO AREAS EAST OF THE RUBY MOUNTAINS AND OVER WHITE PINE COUNTY AND THE ERN SECTIONS OF NRN NYE COUNTY THROUGH THE WEEKEND. INCREASING DRY SWLY FLOW EARLY NEXT WEEK WILL LIMIT ANY TSTMS TO FAR NERN NV. HYDROLOGY...MINOR FLOODING CONTINUES ALONG THE LOWER REACHES OF THE HUMBOLDT RIVER DOWNSTREAM OF BATTLE MOUNTAIN. EXCESSIVE SNOW MELT IN LAMOILLE CANYON CONTINUES TO RESULT IN MINOR FLOODING THERE AS WELL. REPORTS FROM THE FOREST SERVICE INDICATE MANY SMALLER STREAMS IN THE HIGH COUNTRY ARE ALSO FLOODING OR RUNNING VERY HIGH...SIMILAR TO LAMOILLE CREEK. WATER LEVELS WILL GRADUALLY DECLINE IN THE COMING DAYS AS AVAILABLE SNOW TO MELT DECREASES. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Jul 7, 3:00 PM PDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT THU JUL 7 2011 NVZ013-030>037-082200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 300 PM PDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS WILL PRODUCE GUSTY OUTFLOWS WITH POSSIBLY WINDS UP TO 50 MPH...REDUCED VISIBILITY DUE TO BLOWING DUST...HAIL...AND SHORT BURSTS OF HEAVY PRECIPITATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRIER AIR WILL MOVE INTO THE WEST AND RESTRICT THUNDERSTORM ACTIVITY TO EASTERN NEVADA FRIDAY AND THROUGH THE WEEKEND. MONDAY THROUGH WEDNESDAY WILL BE PLEASANT AND DRY ACROSS ALL OF NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 8, 12:09 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1209 PM PDT FRI JUL 8 2011
NVZ031-081945-
NORTHERN ELKO COUNTY NV-
1209 PM PDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 1245
PM PDT...
AT 1201 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF CONTACT. THIS STORM WAS WAS
MOVING TO THE EAST AT ABOUT 7 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...US HIGHWAY 93 10 MILES SOUTH OF
JACKPOT TO THE TOWN OF JACKPOT.
&&
LAT...LON 4183 11459 4185 11484 4194 11490 4201 11475
4201 11471
TIME...MOT...LOC 1908Z 180DEG 0KT 4162 11477Special weather statement, Jul 8, 12:32 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1232 PM PDT FRI JUL 8 2011 NVZ035-082000- WHITE PINE COUNTY NV- 1232 PM PDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 100 PM PDT... AT 1224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF RUTH...MOVING SOUTHEAST AT 7 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3920 11512 3911 11522 3918 11525 3923 11522 TIME...MOT...LOC 1932Z 316DEG 8KT 3916 11518
Special weather statement, Jul 8, 12:53 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1253 PM PDT FRI JUL 8 2011 NVZ032-082015- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 1253 PM PDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 115 PM PDT... AT 1246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CURRIE...MOVING EAST AT 15 MPH. THIS STORM IS MOVING ACROSS US HIGHWAY 93 JUST NORTH OF CURRIE. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ELKO COUNTY... && LAT...LON 4048 11461 4025 11451 4025 11476 4035 11480 TIME...MOT...LOC 1952Z 254DEG 15KT 4034 11464
Special weather statement, Jul 8, 1:12 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 112 PM PDT FRI JUL 8 2011 NVZ033-035-082045- EXTREME EASTERN ELKO COUNTY NV-WHITE PINE COUNTY NV- 112 PM PDT FRI JUL 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN WHITE PINE AND EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 145 PM PDT... AT 104 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF IBAPAH...OR 20 MILES EAST OF LAGES JUNCTION...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. && LAT...LON 4024 11423 4004 11416 4006 11431 4015 11434 TIME...MOT...LOC 2012Z 254DEG 15KT 4013 11421
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:19 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 7, 5:26 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Jul 7, 5:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jul 7, 5:52 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Jul 7, 6:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 7, 7:27 PM PDT | Special Weather Statement | LKN | 63 min | |
| Jul 7, 8:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 7, 8:42 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 7, 9:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 7, 10:32 PM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Jul 8, 12:32 PM PDT | Special Weather Statement | LKN | White Pine | 28 min |
| Jul 8, 12:53 PM PDT | Special Weather Statement | LKN | 22 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.